Skip to main content

Table 3 Adverse reactions caused by SAV001 vaccination

From: First Phase I human clinical trial of a killed whole-HIV-1 vaccine: demonstration of its safety and enhancement of anti-HIV antibody responses

  Group 1 Group 2
SAV001 (n = 13) Placebo (n = 4) SAV001 + A (n = 12) Placebo + A (n = 4)
n (%) Number of AEsa n (%) Number of AEsa n (%) Number of AEsa n (%) Number of AEsa
Any AE 9 (69.2) 17 2 (50.0) 2 9 (75.0) 30 4 (100.0) 13
Any serious AE 0 0 0 0 0 0 0 0
AE by maximum intensityb
 Mild 6 (46.2) 12 2 (50.0) 2 6 (50.0) 23 3 (75.0) 12
 Moderate 2 (15.4) 4 0 0 3 (25.0) 7 1 (25.0) 1
 Severe 1 (7.7) 1 0 0 0 0 0 0
 Potentially life threatening 0 0 0 0 0 0 0 0
AE by relationshipc
 Not related 6 (46.2) 13 1 (25.0) 1 6 (50.0) 24 2 (50.0) 11
 Unlikely 2 (15.4) 3 1 (25.0) 1 2 (16.7) 5 1 (25.0) 1
 Possible 1 (7.7) 1 0 0 0 0 1 (25.0) 1
 Probable 0 0 0 0 0 0 0 0
 Definite 0 0 0 0 1 (8.3) 0 0 0
  1. For each level of subject summarization, a subject was counted once if the patient reported 1 or more events. Adverse events were coded using MedDRA, Version 15.1. Percentages were calculated using the number of patients in the Safety Set within each treatment as the denominator. Adverse event (AE), local reaction, clinical laboratory, vital signs, physical examinations, and plasma HIV-1 RNA levels were assessed from the administration of the study vaccine (Day 1) and continued until completion of the study visit at Day 365. An AE was defined as any unfavorable and unintended sign, symptom, or disease temporally associated with the study vaccine, whether or not it was considered to be related to the vaccine. A serious AE (SAE) was defined as any untoward medical occurrence, if it resulted in death or was life threatening, required inpatient hospitalization or persistent or significant disability
  2. AE adverse event
  3. aNumber of AEs = the total number of AEs at each level of summarization
  4. bSubject was counted once according to the maximum intensity experienced if the patient reported 1 or more AEs
  5. cSubject was counted once according to the most related if the patient reported 1 or more AEs. An AE (diarrhea) for Patient 3001018 in SAV001 group was originally considered to be possibly related to study drug. Follow-up communication, however, indicated that the event occurred when the patient took his antiretroviral medication on an empty stomach. Given the updated information, the investigator revised his assessment of the event to be unrelated to study drug. Because the follow-up communication occurred subsequent to the database being locked, the value in the database was not revised